Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 59, NWS Houston/Galveston, TX

November 6, 2006Houston County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Nov 6, 2006, 4:29 AM CST for Houston County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2006, 4:29 AM CST (10:29 UTC)
Expired
Nov 6, 2006, 5:15 AM CST
In force
46 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Houston County, TX

The radar

The Ft Hood radar (KGRK), 193 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 061029
TORHGX
TXC225-061115-
/O.NEW.KHGX.TO.W.0059.061106T1029Z-061106T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 AM CST MON NOV 6 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  HOUSTON COUNTY IN SOUTHEAST TEXAS

* UNTIL 515 AM CST

* AT 425 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 8 MILES NORTHWEST OF CROCKETT...MOVING NORTHEAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAPELAND...

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3138 9564 3131 9557 3156 9530 3156 9555

$$
1 follow-up statement
000 
WWUS54 KHGX 061043
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
441 AM CST MON NOV 6 2006

TXC225-061115-
/O.CON.KHGX.TO.W.0059.000000T0000Z-061106T1115Z/
HOUSTON TX-
441 AM CST MON NOV 6 2006

...A TORNADO WARNING CONTINUES FOR HOUSTON COUNTY UNTIL 515 AM CST...

AT 440 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF 
GRAPELAND...MOVING NORTHEAST AT 15 MPH. IN ADDITION TO THE TORNADO 
THREAT...THIS STORM WILL LIKELY PRODUCE LARGE HAIL NEAR LATEXO AND 
GRAPELAND.  

* LOCATIONS IMPACTED INCLUDE...
  LATEXO...
  GRAPELAND...

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3138 9559 3135 9549 3144 9538 3158 9524
      3156 9555

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Nov 6, 3:27 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 6, 3:27 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 AM CST MON NOV 6 2006

.DISCUSSION...
STARTING TO SEE CONVECTION DEVELOP OVER SE TX DURING THE LAST HOUR
AS A SHRT WV APPROACHES FROM THE WEST AND THE FLOW ALOFT BECOMES
MORE DIVERGENT. EXPECT CONVECTION TO CONTINUE TO INCREASE IN AREAL
COVERAGE THIS MORNING. THE MCS JUST TO THE NORTH OF THE AREA WILL SAG
SE INTO NORTHERN PORTIONS OF SE TX DURING THE NEXT 2 HOURS.

THERE ARE MANY CHALLENGES WITH THIS FCST PACKAGE. MOST OF THE
CONCERN IS DURING THE NEXT 18 HOURS. HAVE TRENDED THE FCST TOWARD THE
6Z NAM SOLN FOR THE SHORT-TERM AS IT HAS THE BEST HANDLE ON PRECIP
TRENDS OVER THE LAST 6 HOURS. FOR MOST AREAS TODAY WILL HAVE
LIKELY POPS. HOWEVER...WIDESPREAD PRECIP IS LIKELY OVER THE NE
ZONES...SO WENT CLOSE TO 100 PERCENT THERE. WILL HAVE LOCALLY HVY
RAINFALL MENTIONED AREAWIDE THIS MORNING...THEN SHIFT TO THE
EASTERN HALF OF THE AREA FOR THE AFT HOURS. THINK THAT WE WILL SEE
ISOLATED TOTALS OF 2-4 INCHES WITH THE HEAVIEST RAINFALL OVER NE
AREAS. BASED ON THE 6Z NAM...DECIDED TO EXTEND CHC POPS INTO THE
EVE HRS FOR THE SE 1/2 OF THE AREA AS WE ARE LIKELY TO SEE DEVELOPMENT
ON THE SFC BOUNDARY LATE THIS AFT AND EVENING AS IT PROGRESSES
INTO AND ACROSS THE AREA. AM CONCERNED THAT WE COULD SEE ISOLATED
SVR TSTMS TODAY AND INTO THE EVE HOURS AREA-WIDE. THIS IS DUE TO
THE STEEP MID-LEVEL LAPSE RATES AND BECAUSE SE TX LIES IN THE LF
QUAD OF AN UPPER LEVEL JET STREAK THIS MORNING AND THEN IN A
GENERAL DIFFLUENT AREA LATE THIS AFT AND EVE AS A MID/UPPER LOW
AMPLIFIES NE OF THE AREA AS A POTENT JET MAX DIVES DOWN FROM THE
NORTH ON THE BACKSIDE OF THE LOW. THE MAIN SVR TSTM THREAT APPEARS
TO BE HAIL. LOW-LEVEL WIND FIELDS ARE NOT THAT STRONG AND THAT
SHOULD LIMIT THE TORNADO/STRAIGHT LINE WIND THREAT. THIS COULD CHG
LATE THIS AFT IF ORGANIZED CONVECTION CAN RE-DEVELOP ALONG THE
BOUNDARY AS IT APPROACHES SE TX...SOMETHING FOR THE DAY SHIFT TO
MONITOR AS MESO-SCALE FEATURES EVOLVE DURING THE DAY.

BEYOND TODAY AND TONIGHT...MADE SOME ADJUSTMENTS TO COINCIDE WITH
THE LATEST ECMWF AND GFS SOLNS. WARMED MAX TEMPS THIS WEEK AND
WARMED TEMPS IN GENERAL NEXT WEEKEND. THESE SOLNS ARE NOT AS
AMPLIFIED WITH THE NEXT MID/UPPER TROF FRI/SAT. IN FACT THE GFS
STALLS THE FRONT ACROSS NORTHERN AREAS ON SAT. WE WILL SEE...IT IS
A LONG WAY OUT TO GET TOO CONCERNED WITH ANY DETAILS. BUT DID ADD
SLIGHT CHC POPS ON SUN IN CASE A BOUNDARY IS LURKING IN THE AREA.
33
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  57  79  54  83 /  70  10   0   0   0
HOUSTON (IAH)              78  58  79  55  82 /  70  30   0   0   0
GALVESTON (GLS)            78  66  77  64  80 /  70  40   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT
     OUT 20 NM.

&&
Hazardous weather outlook, Nov 5, 6:30 AM CST, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CST SUN NOV 5 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CST SUN NOV 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...LOCALLY HEAVY RAINFALL POSSIBLE LATE TONIGHT AND ON MONDAY...

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAY ONE...TONIGHT
AN UPPER LEVEL TROUGH WILL APPROACH SOUTHEAST TEXAS TONIGHT WITH
SHOWERS AND THUNDERSTORMS BECOMING MORE LIKELY AFTER MIDNIGHT AS
ORGANIZED CONVECTION MAY DEVELOP OR MOVE INTO NORTHWEST/WESTERN
AREAS OF SOUTHEAST TEXAS LATE. BECAUSE OF ABUNDANT MOISTURE COUPLED
WITH THE APPROACHING UPPER LEVEL TROUGH...LOCALLY HEAVY RAINFALL
WILL BE A POSSIBILITY...WITH ISOLATED AREAS POSSIBLY RECEIVING 1 TO
2 INCHES OF RAIN.

.DAY TWO...MONDAY
THE UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST TEXAS ON MONDAY.
SHOWERS AND THUNDERSTORMS THAT WILL BE ONGOING DURING THE EARLY
MORNING HOURS WILL LIKELY BECOME MORE NUMEROUS AND GRADUALLY EXPAND
EASTWARD DURING THE MORNING HOURS AS AN AREA OF LOW PRESSURE AND
COLD FRONT SWEEP THROUGH FROM WEST TO EAST DURING THE AFT HOURS. THE
THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE AND EXTEND INTO
THE AFTERNOON HOURS...ENDING FROM WEST TO EAST. ISOLATED AREAS COULD
RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF RAIN ON MONDAY.

AT THIS TIME THE SEVERE THUNDERSTORM THREAT APPEARS MINIMAL WITH THE
THREAT AREA LIMITED TO AREAS SOUTH OF I-10 WHERE THE ATMOSPHERE WILL
BE MARGINALLY UNSTABLE FOR SEVERE THUNDERSTORMS.

.DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 5:15 AM CSTSevere Thunderstorm WarningHGXHouston45 min
Nov 6, 5:28 AM CSTSevere Thunderstorm WarningHGXWalker47 min
Nov 6, 6:40 AM CSTSevere Thunderstorm WarningHGXMontgomery, Walker50 min
Nov 6, 7:24 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend51 min
Nov 6, 8:19 AM CSTSpecial Marine WarningHGX56 min
Nov 6, 9:10 AM CSTFlash Flood WarningHGXMontgomery, San Jacinto, Walker110 min
Nov 6, 10:02 AM CSTFlash Flood WatchHGXBrazos, Burleson, Grimes, Liberty, Madison, Montgomery and 4 more4 hr
Nov 6, 10:03 AM CSTSpecial Marine WarningHGX40 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.